Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 9, 2006, 2:54 PM PDT for Lincoln County, Nye County, Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2006, 2:54 PM PDT (21:54 UTC)
- Expired
- Jun 9, 2006, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 248 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3481 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 092154 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 254 PM PDT FRI JUN 9 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 461 AND 462 IN SOUTHERN NEVADA UNTIL 9 PM THIS EVENING... .A WEATHER DISTURBANCE MOVING ACROSS NORTH CENTRAL AND NORTH EASTERN NEVADA THIS AFTERNOON HAS ENHANCED WIND SPEEDS AND PRODUCED WIND GUSTS IN EXCESS OF 35 MPH IN THE WARNING AREA. RELATIVE HUMIDITY VALUES HAVE CONTINUED TO FALL DURING THE AFTERNOON HOURS AS WELL. RH VALUES AT OR BELOW 15 PERCENT AND STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH MID EVENING CREATING CRITICAL FIRE WEATHER CONDITIONS AT TIMES. NVZ461-462-100400- /O.NEW.KVEF.FW.W.0008.060609T2154Z-060610T0400Z/ LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 254 PM PDT FRI JUN 9 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. RH VALUES AT OR BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH ARE EXPECTED TO CONTINUE OVER THE SEVERAL HOURS. CONDITIONS WILL IMPROVE AFTER 9 PM AS WINDS BEGIN TO RELAX AND RH LEVELS RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KVEF 100429 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 929 PM PDT FRI JUN 9 2006 ...RED FLAG WARNING HAS EXPIRED... NVZ461-462-100530- /O.EXP.KVEF.FW.W.0008.000000T0000Z-060610T0400Z/ LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 929 PM PDT FRI JUN 9 2006 ...RED FLAG WARNING HAS EXPIRED... ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE INTO THE LATE EVENING HOURS...OVERALL WINDS SPEEDS HAVE DECREASED AT THIS TIME. AT THE SAME TIME RELATIVE HUMIDITY VALUES HAVE BEGUN TO INCREASE. THIS COMBINATION OF DECREASE WINDS AND SLOW RELATIVE HUMIDITY RECOVERY HAS ALLOWED THE RED FLAG WARNING TO EXPIRE AS OF 9 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:38 PM PDT, 16 minutes earlier.
Area forecast discussion, Jun 9, 2:38 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 238 PM PDT FRI JUN 9 2006 .SYNOPSIS...A DRIER SOUTHWEST FLOW WILL CONTINUE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE WEEKEND. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH BREEZY CONDITIONS AT TIMES. && .SHORT TERM....A SHORTWAVE IS CURRENTLY MOVING ACROSS THE CENTRAL AND EASTERN PORTIONS OF NEVADA PROVIDING DYNAMICS FOR ALL THE MOISTURE AVAILABLE NORTH OF THE CWA. ORGANIZED THUNDERSTORM ACTIVITY HAS FIRED OVER PORTIONS OF NORTHEAST/NORTHCENTRAL NEVADA WITH SOME SEVERE ACTIVITY AS WELL. AND ALTHOUGH AN ISOLATED STRONG STORM CANNOT BE RULED OUT THIS AFTERNOON/EARLY EVENING OVER EXTREME NORTHERN LINCOLN COUNTY...THE MORE ORGANIZED CONVECTION WILL REMAIN NORTH AND EAST OF THE FORECAST AREA IN THE ELKO AND SALT LAKE CITY AREAS. CONCERN THROUGH THE SHORT TERM SHIFTS TO FIRE WEATHER AS AN INCREASING SOUTHWEST FLOW WILL BRING HOT...DRY AND GUSTY CONDITIONS TO MUCH OF THE AREA DURING THE AFTERNOON AND EARLY EVENINGS. MODELS GENERALLY IN AGREEMENT DAY 3 WITH A LOW SETTING UP OFF THE NORTHERN/CENTRAL CALIFORNIA COAST. STRENGTH OF RESULTING WIND SPEED OVER THE AREA WILL DEPEND ON STRENGTH OF THE DEVELOPING LOW AND THE NEED FOR FIRE WEATHER PRODUCTS. .LONG TERM...GENERAL MODEL AGREEMENT TODAY. ESPECIALLY AFTER 12Z ECMWF RUN COMES AROUND MORE TOWARDS THE SOLUTION FAVORED BY OTHER MODELS. OVERALL SCENARIO IS FOR THE RIDGE THAT HAD BEEN OVER WEST TX/NM TO MOVE EAST AS TROUGH OFF THE WEST COAST MOVES INLAND SLOWLY. MODELS DIFFER IN EXACT TIMING AND DEPTH. LEANED TOWARDS A GFS/GEM SOLUTION WHICH WOULD SEE THE TROUGH THROUGH THE AREA THURSDAY. CHALLENGES FOR THE EXTENDED ARE WINDS AND TEMPERATURES. DID NO CHANGES TO PREVIOUS WIND FORECAST FOR TUESDAY AND WEDNESDAY. WITH BREEZY TO WINDY OVER MUCH OF THE AREA THEN FIRE WEATHER COULD BECOME A CONCERN. TEMPERATURES TWEAKED A BIT TO BRING THEM CLOSER TO GUIDANCE WHICH FINALLY LOOKS REASONABLE. HAVE ALSO PUT IN MORE SILENT TEN PERCENT POPS IN THE FAR NORTH DUE TO FAVORABLE DYNAMICS AND TO BETTER MATCH NEIGHBORING FORECASTS. && .FIRE WEATHER...GUSTY WINDS CONTINUE THIS AFTERNOON AND ARE BEING ENHANCED BY A WEATHER DISTURBANCE MOVING ACROSS NORTHERN AND CENTRAL NEVADA. RH VALUES HAVE CONTINUED TO FALL OVER SOUTHERN NYE AND LINCOLN COUNTIES BEHIND THIS FEATURE WITH WINDS GUSTING AT OR ABOVE 35 MPH IN SEVERAL LOCATIONS. IN RESPONSE TO THE LOWERING RH AND GUSTY WINDS...WILL ISSUE A RED FLAG WARNING SHORTLY THAT WILL BE IN EFFECT FOR FIRE ZONES 461 AND 462 THROUGH 9 PM THIS EVENING. HOT TEMPERATURES AND LOW RH EXPECTED AGAIN ON SATURDAY AND WITH GUSTY AFTERNOON WINDS DEVELOPING...MAY NEED A FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EARLY EVENING BUT WILL DEFER TO THE EVENING SHIFT AFTER THE 00Z MODEL DATA CAN BE ANALYZED. .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...RED FLAG WARNING FOR FIRE ZONES 461 AND 462 UNTIL 9 PM. .AZ...NONE. .CA...NONE. SALMEN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.